Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Painful and get cramps while inserting tampons,period is spotting

Hey, im 19 years old and have been getting my period since the age of 13. I have never had any problems with it until recently. It is so painful to put a tampon in and when i do I can t insert it the whole way. I instantly get cramps . My period is only spotting and i have the symptoms like everyother month. I checked to make sure there wasn t one i forgot about but the muscles are so tight i could barely check.. Please help, Sincerely, Cierra
Asked On : Thu, 29 Mar 2012
Answers:  2 Views:  231
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi Cierra,
Thanks for writing in.
It seems that your perineal muscles have gone into a spasm which is preventing you from a putting a tampon in. This can occur due to an infection in the urinary bladder or a condition called vulvodynia.
However, a perineal muscle spasm and spotting can be suggestive of a pelvic inflammatory disease, particularly if you are sexually active.
Meanwhile, a topical anesthetic like lignocaine applied locally, can help reduce the spasm and relieve some of your symptoms.
I would suggest you see your treating physician as soon as possible.
Hope this helps.

Answered: Thu, 29 Mar 2012
I find this answer helpful
General & Family Physician Dr. Shanthi.E's  Response

Hi Cierra,

Please get an evaluation done by a Gynecologist to look for any retained tampons. Getting an ultrasound of the pelvis done will also help.

Do not use tampons for some time now. Use disposable napkins.

Get well soon.

Answered: Thu, 29 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor